Flood, North Fulton
- When
- November 24, 10:00 AM EST to 11:30 AM EST
- Where
- North Fulton forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Upson: A storm spotter reported that upstream runoff had resulted in the Flint River and several other creeks rising out of their banks. Georgia Highway 36 and several other roads were flooded and some were impassable.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Fulton: The 911 Center reported that Roswell Road was flooded at State Bridge Road and Old Milton Parkway.Pike: The 911 Center reported that several creeks in the county were out of their banks.Upson: A storm spotter reported that upstream runoff had resulted in the Flint River and several other creeks rising out of their banks. Georgia Highway 36 and several other roads were flooded and some were impassable. However, most of the flooding was minor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 24, 5:20 AM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EST WED NOV 24 2004 .SHORT TERM... VERY ACTIVE CONVECTION MOVING INTO NW GEORGIA THIS MORNING WITH BROAD CIRCULATION AND LEWP CONFIGURATIONS. LOW LEVEL SHEAR PRETTY GOOD BUT IF MODELS ARE TO BE BELIEVED IT WILL INCREASE SIGNIFICANTLY TODAY. CAPE VALUES NOT REAL GREAT SO FAR BUT WILL NOT TAKE MUCH INCREASE IN TEMP OR DEWPOINT WITH THESE SHEAR VALUES TO HAVE RISK OF SEVERE STORMS INCLUDING SUPERCELLS AND SMALL SCALE BOW SEGMENTS CAPABLE OF DAMAGING WINDS. EXPECT STORMS TO PERSIST THROUGH AT LEAST MID MORNING. EXPECTATION FOR AFTERNOON CONVECTION DEPENDS ON EVOLUTION OF ONGOING STORMS. IF STORMS WEAKEN TOO QUICKLY THEN THIS AFTERNOON COULD BE PRIMED FOR SIGNIFICANT SEVERE WEATHER EVENT AS THETA-E RIDGE AND 50KT 850MB JET MOVES INTO CENTRAL GEORGIA 18Z-00Z. SUPERCELLS SIMILAR TO THOSE OCCURRING NOW IN EASTERN MISSISSIPPI COULD BE SEEN IN SOUTHERN PART OF CWA THIS AFTERNOON. LINE OF CONVECTION SHOULD DEVELOP THIS AFTERNOON IF NOT ALREADY ONGOING AND MOVE EAST INTO SE PART OF CWA THIS EVENING. CLEARING BEHIND THE SQUALL LINE BUT SCT SHRA WILL STILL BE POSSIBLE UNTIL H5 VORT AXIS PASSES VERY LATE TONIGHT. HEAVY RAIN AND FLOODING VERY LIKELY TODAY. WILL CONTINUE FLOOD WATCH AND EXPAND TOO INCLUDE ALL OF CWA. MAY END UP POSING A GREATER THREAT TO LIFE AND PROPERTY WHERE HEAVY RAIN FELL TUESDAY. .LONG TERM... NICE WEATHER THUR AND FRI. SLT CHC/CHC POPS ON SAT AS QUICK MOVING SYSTEM MOVES THROUGH. BETTER CHANCE OF PRECIP ON MON/TUE/WED AS STRONG SWLY FLOW REDEVELOPS IN PATTERN SIMILAR TO THE ONE THE LAST SEVERAL DAYS. && .AVIATION... GENERALLY MVFR CEILINGS AHEAD OF APPROACHING LINE OF CONVECTION IN AL. EXPECT IFR CONDITIONS ASSOCIATED WITH THE CONVECTION LATER TODAY AS IT MOVES ACROSS THE AREA AND ANY SHOWERS/STORMS AHEAD OF IT. SOME STORMS MAY BE SEVERE. SOUTH WINDS 10-15 KTS GUSTING TO 25 BECOMING SOUTHWEST TOWARD END OF DAY. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 67 46 53 33 / 99 20 00 00 ATHENS 68 45 54 32 / 99 60 00 00 GAINESVILLE 67 44 52 31 / 99 30 00 00 ROME 67 45 52 30 / 99 20 00 00 COLUMBUS 72 51 57 33 / 99 30 00 00 MACON 71 50 59 33 / 99 70 00 00 && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR MOST OF NORTH AND CENTRAL GEORGIA. && 13/SNELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EST WED NOV 24 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...A FEW SEVERE THUNDERSTORMS EXPECTED TODAY AND THIS EVENING... .SYNOPSIS... A STRONG COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY THIS MORNING WILL MOVE TO THE TENNESSEE VALLEY THIS AFTERNOON AND TO THE GEORGIA COAST THURSDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...BUT YOU CAN NOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS MORNING. .DISCUSSION... A MOIST AIRMASS AHEAD OF A STRONG COLD FRONT WILL ALLOW FOR CAPES OF 500 TO 1000 AND LIFTED INDICES OF ZERO TO -3. THIS GENERALLY WEAK INSTABILITY COMBINED WITH STRONG WINDS ALOFT AHEAD OF AN APPROACHING UPPER LEVEL TROUGH WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE OVER THE AREA. ISOLATED STORMS WILL HAVE POTENTIAL TO PRODUCE TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION AND BE READY FOR ACTIVATION.. .OTHER HAZARDS... ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED TODAY. DUE TO THE HEAVY RAINFALL OF RECENT DAYS...FLASH FLOODING AND CONTINUED RIVER FLOODING WILL BE POSSIBLE THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST WED NOV 24 2004 GAZ012-241100- 530 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN GORDON COUNTY UNTIL 600 AM EST... AT 527 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLAINVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL MOVE NEAR CALHOUN. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD SUMMERVILLE 34.48N 85.35W
11/24/2004 CHATTOOGA GA LAW ENFORCEMENT
SOME ROADS IN TOWN FLOODED
&&
SNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 812 AM EST WED NOV 24 2004 GAZ002-004-005-011-012-019-020-241400- 812 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN BARTOW...FLOYD... CHATTOOGA...GORDON...WALKER...WHITFIELD AND MURRAY COUNTIES UNTIL 900 AM EST... AT 810 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VILLNOW TO LINDALE...MOVING EAST AT 50 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 AM EST WED NOV 24 2004 GAZ030-041-042-052-066-241430- 845 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TROUP...HEARD...CARROLL...HARALSON AND POLK COUNTIES UNTIL 930 AM EST... AT 841 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF ETNA TO 11 MILES WEST OF WEST POINT...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 930 AM EST. A TORNADO WATCH IS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427809, 5427810, 5427811.